Hail, El Paso
- When
- August 11, 2:40 PM MST
- Where
- El Paso County, 15 mi ENE of El Paso Intl Arpt
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 31.883, -106.150
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 11, 1:30 PM MST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 230 PM MDT WED AUG 11 2004 SYNOPSIS... ALTHOUGH MOISTURE IS LIMITED ALOFT THERE IS JUST ENOUGH LOW LEVEL MOISTURE TO PRODUCE ISOLATED THUNDERSTORMS ACROSS THE BORDERLAND THIS EVENING. HIGH PRESSURE ALOFT IS BEGINNING TO SHIFT WEST AND THAT WILL HELP TO INCREASE AERIAL COVERAGE OF STORMS OVER THE NEXT FEW DAYS. A WEAK BACKDOOR COLD FRONT WILL PUSH INTO THE AREA FROM THE EAST TONIGHT. TEMPERATURES WILL TREND SLIGHTLY COOLER THROUGH THE WEEKEND. ALOFT A SHARP DISTURBANCE WILL TRACK OVER SOUTHEAST NEW MEXICO OVERNIGHT. THUS STORM CHANCES ARE BEST OVER AREAS EAST OF THE RIO GRANDE TONIGHT. FOR THURSDAY THE ENTIRE REGION HAS A BETTER CHANCE OF AFTERNOON AND EVENING STORMS. MOISTURE WILL INCREASE OVER THE WEEKEND AND ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP. THE REGION LOOKS TO DRY OUT SOMEWHAT BY MONDAY THUS REDUCING RAIN CHANCES NEXT WEEK. DISCUSSION... ALOFT UPPER LEVEL HIGH PRESSURE BEGINNING TO RECEDE TO THE WEST. THIS PUTS THE AREA UNDER NW FLOW ALOFT AND OPEN THE DOOR TO ALLOW SHORTWAVE DISTURBANCES TO TRACK OVER THE EASTERN HALF OF THE CWFA. DISTURBANCE LAST NIGHT SHIFTED EAST AND DID NOT AFFECT THE REGION. TONIGHT THE BORDERLAND WILL SEE A SURFACE BASED EAST PUSH OUT OF THE PLAINS. SURFACE OBSERVATIONS EAST OF THE SACS AND GUADALUPES SHOW THE PUSH HUNG UP ON THE MOUNTAINS THIS AFTERNOON. ALOFT A SHARP SHORT WAVE IS PROGGED TO DIVE SE OVER THE ROSWELL AREA. WE WILL PROBABLY MISS OUT ON THE DYNAMICS PROVIDED BY THAT SYSTEM...BUT THE LL COLD FRONT MAY HELP SPAWN SOME NOCTURNAL CONVECTION. THUS FOR TONIGHT BEST STORM CHANCES APPEAR TO BE THE RIO GRANDE VALLEY EAST WARD. FOR THURSDAY THE EAST PUSH ADVANCES TO THE DIVIDE AND HANGS OVER THE WESTERN CWFA. THUS THE WESTERN CWFA WILL BE PRIMED FOR BETTER STORM CHANCES WITH THE PRESENCE OF SURFACE CONVERGENCE. THE UPPER LEVELS SHOW TO BE AMBIGUOUS WITH NO CLEAR DISTURBANCES TRACKING OVER. THUS MORE OF A BROAD SCALE APPROACH TO THE POP DISTRIBUTION. WITH THE UPPER HIGH WELL WEST FRIDAY THE MOISTURE LEVELS LOOK TO INCREASE AND THE VERTICAL DISTRIBUTION INCREASED AS MOISTURE DEEPENS OVER THE AREA. THIS ALL FROM THE GFS AND POPS LOOKS SUBSTANTIALLY INCREASED FOR SATURDAY. IT APPEARS THAT THE MOISTURE HANGS OVER THE AREA FOR SUNDAY...AND BEGINS TO WANE ON MONDAY. THUS WILL CONTINUE POPS THOSE AFTERNOON AND EVENINGS BEFORE PULLING POPS FOR THE REST OF THE PACKAGE. TEMPS SHOULD PEAK TODAY...MAKE A MODERATE RETREAT THROUGH THE WEEKEND...AND WARM BACK UP EARLY NEXT WEEK. PRELIMINARY NUMBERS... EL PASO BB 072/095 072/092 071 21323 ALAMOGORDO BB 065/091 066/088 066 21323 LAS CRUCES BB 069/095 069/092 069 21323 CLOUDCROFT BB 044/069 045/068 045 33433 TRUTH OR CONSEQUENCES BB 067/094 068/091 068 22323 SILVER CITY BB 060/090 061/085 060 13333 DEMING BB 067/095 067/092 068 11323 LORDSBURG BB 069/097 068/092 068 12323 SIERRA BLANCA BB 064/090 065/087 065 31333 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 14 / BIRD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1100 AM MDT WED AUG 11 2004 NMZ022>025-030>032-TXZ055-056-112100- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 1100 AM MDT WED AUG 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... ISOLATED MOUNTAIN THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. A FEW STORMS ARE POSSIBLE ACROSS THE LOWLANDS LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN... CHANCES FOR ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. WITH THE BEST AERIAL COVERAGE OF STORMS LIKELY ON THURSDAY AND FRIDAY FROM THE RIO GRANDE VALLEY EAST. ADDITIONAL MOISTURE LOOKS TO WORK INTO THE AREA FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BIRD
The El Paso radar (KEPZ), 52 km away, was scanning. The volume nearest the first event began at 21:39 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420896, 5420897.